Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 185, NWS Fort Worth, TX

May 7, 2007Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2007, 7:15 PM CDT for Wise County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 7:15 PM CDT (00:15 UTC)
Expired
May 7, 2007, 8:00 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:59 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 7, 5:59 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAY 7 2007

.AVIATION...
ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF
METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE
WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN.
CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK
SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS
PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD
OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING
SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH.  84
&&

.UPDATE...
540 PM
WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM
INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL
LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT
WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND
WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO
MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE
OVERNIGHT POPS IF NEEDED.

OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST
CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR
EASTERN ZONES.

UPDATES AVAILABLE.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/

DISCUSSION...
LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR
OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH
THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS
BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY
GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE
PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S.
THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY.

SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA
SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY
WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE
INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND
FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE
IT EASTWARD LATE WEEK.

AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2
STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN
PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF
VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG
COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF
THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN
EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY
WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE
NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH
FLOOD WATCH UNTIL LATER.

LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE
REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING
THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR
SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  82  64  80  64 /  50  30  40  30  40
WACO, TX              71  84  65  81  63 /  30  20  20  20  30
PARIS, TX             69  81  65  80  64 /  40  20  20  20  30
DENTON, TX            69  81  63  79  62 /  50  30  40  40  40
MCKINNEY, TX          68  82  63  81  63 /  50  30  40  30  30
DALLAS, TX            72  83  66  82  65 /  50  30  40  30  30
TERRELL, TX           70  83  65  81  66 /  40  20  30  20  30
CORSICANA, TX         70  84  66  82  64 /  30  20  20  20  20
TEMPLE, TX            69  85  65  82  64 /  30  20  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WFO FWD
Hazardous weather outlook, May 7, 3:50 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT MON MAY 7 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
350 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
TONIGHT NORTHWEST OF A LAMPASAS...TO CORSICANA...TO CANTON LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS
AREA...BUT AN ISOLATED TORNADO IS POSSIBLE. OTHERWISE...HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF
THE THUNDERSTORMS THAT DEVELOP ACROSS NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK
WEEK ACROSS ALL OF NORTH TEXAS.  SOME THUNDERSTORMS WILL BE CAPABLE
OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY.  THE SEVERE
THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR
WEAKENS.  THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTHWEST OF A
LAMPASAS...TO CORSICANA...TO CANTON LINE THROUGH TONIGHT.

58

In the hours before

Special weather statement, May 7, 2:07 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT MON MAY 7 2007

TXZ100-115-129-141-072000-
YOUNG TX-STEPHENS TX-EASTLAND TX-COMANCHE TX-
207 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  EASTLAND COUNTY
  STEPHENS COUNTY
  YOUNG COUNTY

STRONG WINDS FROM DISSIPATING THUNDERSTORMS OVER SOUTHWEST TEXAS
WILL MOVE NORTH...AND MAY AFFECT AREAS FROM GRAHAM...TO RANGER...TO
COMANCHE THROUGH 300 PM.

WIND GUSTS TO 40 MPH CAN BE EXPECTED. SECURE LAWN FURNITURE...TRASH
CANS...AND OTHER LIGHTWEIGHT OBJECTS WHICH MAY BE BLOWN ABOUT BY THE
WINDS.

LAT...LON 3210 9914 3175 9863 3182 9831 3225 9852
      3269 9856 3340 9846 3338 9891
Special weather statement, May 7, 6:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT MON MAY 7 2007

TXZ102-103-080045-
WISE TX-DENTON TX-
645 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DENTON COUNTY
  WISE COUNTY

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST
AT 15 MPH. DECATUR IS IN THE PATH OF THIS STORM.

ANOTHER STRONG STORM WAS LOCATED BETWEEN RHOME AND PONDER. THIS
STORM WAS ALSO MOVING NORTHEAST AT 15 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3303 9782 3309 9746 3320 9724 3343 9715
      3332 9777

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:29 PM CDTSpecial Weather StatementFWDCooke31 min
May 7, 7:36 PM CDTFlash Flood WarningFWDCooke, Denton, Wise3 hr
May 7, 7:57 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson63 min
May 7, 8:58 PM CDTSevere Thunderstorm WarningFWDGrayson77 min
May 7, 9:03 PM CDTTornado WarningFWDGrayson42 min
May 8, 12:56 AM CDTSpecial Weather StatementFWDDallas34 min
May 8, 1:29 AM CDTSpecial Weather StatementFWDDallas31 min
May 8, 2:20 AM CDTSpecial Weather StatementFWDTarrant25 min
May 8, 2:22 AM CDTSevere Thunderstorm WarningFWDTarrant53 min
May 8, 2:32 AM CDTFlash Flood WarningFWDDenton, Tarrant3 hr
May 8, 3:11 AM CDTSpecial Weather StatementFWDGrayson34 min
May 8, 3:41 AM CDTSpecial Weather StatementFWDGrayson34 min
May 8, 3:03 PM CDTFlash Flood WatchFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more40 hr
May 8, 3:15 PM CDTSpecial Weather StatementFWDYoung30 min
May 8, 5:09 PM CDTSpecial Weather StatementFWDLeon36 min
May 8, 6:12 PM CDTSevere Thunderstorm WarningFWDYoung63 min
May 8, 6:35 PM CDTSpecial Weather StatementFWDEastland, Stephens55 min
May 8, 6:57 PM CDTSpecial Weather StatementFWDVan Zandt63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.